Hyperpigmentation in the lower legs, areas which we call the 'gaiter areas' of the legs is the typical areas where there is staining of the skin with pigment and this is due to longstanding venous insufficiency that is untreated - treatment is never too late and includes wearing stockings, getting evaluated with Duplex vein scans and any venous insufficiency treated with EVLT or Venefit Procedure or ClariVein of the saphenous veins - and the use of topical products like VenaQuin and VenoLucent which you can read about on the link below. These are cremes and will have to be applied topically for AT LEAST 1 year - the bronzing did not occur overnight and it will take more than a year for it to go away - at least 2 cycles of skin growth, each cycle being 180 days. Unfortunately if it is advanced enough, it may never get normal looking.
How Can Brown Pigmentation on my 2 Lower Legs Disappear Due to Broken Capillary Veins?
Doctor Answers (4)
Hyperpigmentation from venous insufficiency
Need venous evaluation.
Brown pigmentation on the shins and and, in general, form the mid calf down is usually due to chronic venous insufficiency and resultant stasis of the veins leading to hyperpigmentation. The first step would be to have a full venous evaluation with a venous reflux ultrasound. If you have venous reflux (malfunctioning valves) then these should be closed first to arrest the progression of the problem. Following this, there are creams that can be tried but usually the discoloration will only slightly improve and not resolve. The other important thing to do is to make sure that there are no spider veins in this area contributing to the discoloration. If present, these can be treated with sclerotherapy to lighten the area.
Pigmentation from Broken Capillary Veins?
Thank you for your question. This is difficult to treat and may respond to IPL, 755, or a tattoo laser. See a Board Certified Plastic Surgeon or Board Certified Dermatologist to make a treatment plan. I hope this helps.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.